I have been on Epilim now for 17 years, due to some Grand Mal seizures since I was 15, but prior to Epilim I was on Tegretol, taken off Tegretol due to more side effects to the liver than Epilim has.
All together I have now been on Anit-Convulsant drugs for the last 32 years. I wouldn't say my weight gain is all due to the taking of this medication but am now having to go up slowly from 500mg x 2 a day to taking 1000 x 2 a day.
I am sure all those really concerned with side effects, go and see your doctor and demand why this is happening and ask to be removed from the medication if you think it is giving you all of these issues, but also in saying that you also need to let the medication be able to get into your system at a certain level for a certain length of time for it to be really effective on why it was prescribed.
My reason for the increase now is that I suffer with chronic debilitating back pain along with my brain waves still showing activity there for epilepsy. I was in shock and am hoping I don't myself gain anymore weight as the middle age spread has done enough of that for me and with having my bad pain in the back, it is a lot harder to do any exercise.
I have never experienced suicidal thoughts, nor have I had erratic mood swings. I have however felt very tired when first using the medication all those years ago.For the person having to take so much above and then she mentions all the side effects she is having, again write everything down and let your doctor know, make sure they listen and if they don't well go and see another doctor, although this would be a first to hear that Epilim is being used to regulate your cycle every month, I would not be seeing a normal GP about that but making an appointment to see a specialist in that field.
I am grateful that I have not had too many side effects but will let you know when my dose has increased to the amount my specialist wishes me to take, although one more moment of fog brain and I will then need to find yet another medication as this is a 3rd attempt to stop neurological pain in my back
All the best to everyone and take care x